MAUDE Adverse Event Report: ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER

ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER
Catalog Number 10526
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient's exodus biliary drainage catheter had been indwelling for 2 months, and during a check-up imaging showed the catheter had fractured inside the patient.During removal of the device, it separated which required the physician to use a snare to retrieve the broken pieces; all fragments were removed.The device was replaced with a total abcession drainage catheter.The patient was reported as stable.
 
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) exodus drainage catheter in multiple pieces.The review of the catheter shows the catheter had some discoloration and damage (deterioration) along the returned catheter shaft.The customer's reported complaint description of catheter tubing tip had fractured and detached was confirmed.The exodus drainage catheters are a purchased device from contract manufacturer freudenberg medical.Scar004814 and the complaint sample were sent to freudenberg medical for device evaluation/root cause analysis and dhr review of supplier lot {0000223553}.Scar004814 response states the dhr review performed for the lot did not indicate any sort of non-conformances with this lot which might indicate there was a manufacturing defect.The catheter shaft was inspected and there was no evidence of any manufacturing defects from visual or dhr review.The device was confirmed to be fractured and all pieces were accounted for.No evidence of manufacturing defect that could have been detected.Appears to be material degradation over time.Preliminary information indicates the issue was material degradation and was not manufacturing attributable.The fact that the event per pr31211 was the third exodus biliary drainage catheter (dc) in a row to fracture inside the same patient indicates that something specific about this patient's body chemistry and/or treatment is a contributing factor to the catheter tubing embrittlement and fracture/detachment.Patient history is that the dc is used to drain bile constantly with only normal saline flush once a day.There is no history of surgery to the gi tract.Patient has a klatskin tumor [bile duct] and does have endoscopically placed stent.A review of the device history records was performed for the indicated lot for any deviations related to the reported failure mode of the complaint.The review confirms that the lot met all distribution performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use which is supplied to the end user with this catalog number states, "indications for use / intended use: placing a 10 french or larger catheter as the primary drain before formation of a tract may be difficult in some patients.In these patients, the initial biliary drainage should be started with a smaller (8 french) catheter until a suitable tract allows placement of a larger catheter.Reuse of single-use devices creates a potential risk of patient or user infections.Contamination of the device may lead to injury, illness or death of the patient.Reprocessing may compromise the integrity of the device and / or lead to device failure.Where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post placement."warnings: do not use this catheter with alcohol.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Additional Manufacturer Narrative
Reference: (b)(4).

Brand Name
EXODUS DRAINAGE CATHETER
Common Device Name
BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17565766
Report Number1317056-2023-00100
Device Sequence Number6939785
Product Code FGE
UDI-Device IdentifierH965105261
UDI-PublicH965105261
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K152069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number10526
Device Lot Number0000223553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer08/25/2023
09/06/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date08/29/2023
09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale